1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Hyperparathyroidism: An Often Overlooked Differential Diagnosis to ME/CFS
Andrew Gladman puts hyperparathyroidism under the microscope, exploring what the disease is, how it can mimic ME/CFS in presentation and how it is treated.
Discuss the article on the Forums.

Too much B12?!

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by alwayshopeful, Jun 30, 2012.

  1. alwayshopeful

    alwayshopeful

    Messages:
    74
    Likes:
    32
    I have been injecting .10 ml of B12 twice a week now for several months. My original blood test was 233 (200-900)my latest test was over 2000. My doctor said to only inject once a week now. He also started me on liothyronine for RT3 on thyroid test. I now have constant extreme skin itching with no rash. I have stopped taking both medications, but am still itching. Any suggestions? Is the itch from to much B12 or the combo? And how do I treat it? Thanks
  2. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    6,876
    Likes:
    5,709
    Albuquerque
    Hi always,

    Just for clarification, what type of B12 have you been injecting and how many mgs? The mls don't tell us the dose as there are many different concentrations available.

    Sushi
  3. alwayshopeful

    alwayshopeful

    Messages:
    74
    Likes:
    32
    It's methyl and it's 1mg
  4. richvank

    richvank Senior Member

    Messages:
    2,717
    Likes:
    747
    Hi, always.

    Do you mean 1 mg per ml, or 1 mg per 10 ml?

    Best regards,

    Rich
  5. alwayshopeful

    alwayshopeful

    Messages:
    74
    Likes:
    32
    It says 10 mg per 1 ml. So my injections equal 1mg
  6. alwayshopeful

    alwayshopeful

    Messages:
    74
    Likes:
    32
    Today I notice that the itching flares up when I eat and then calms down between meals. It's not a food allergy because I have made sure to eat completely different foods every meal for two days. It's very annoying because everything itches even my mouth and throat. Then after a few hours it goes away. Weird!!
  7. Victronix

    Victronix Senior Member

    Messages:
    314
    Likes:
    93
    California
    That's too bad that you got a reaction to the T3 med. I haven't yet tried that -- I've been on Synthroid for years and have been trying to work up the courage to try a very small dosage of Cytomel.

    For high RT3 (which I have on and off) I've heard that you might try relaxation techniques, meditation, which seemed to work for me. Apparently it will also go up if you've been sick. It's complex stuff. Have you told your doctor about the itching? I've been told to drink a lot of very weak herb tea to clear out the system, like using one bag for several cups, when you have a reaction to a drug like that. I got that from a sulfa antibiotic and it took a couple of days for the itching to fully go away.
  8. adreno

    adreno 3% neanderthal

    Messages:
    2,313
    Likes:
    1,449
    Tundras of Europa
    Have you tried an antihistamine?
  9. alwayshopeful

    alwayshopeful

    Messages:
    74
    Likes:
    32
    I have tried an antihistamine, doesn't seem to help. I talked to my doctor, he just said to quit taking the thyroid med. so I haven't taken any for 5 days ( which of course means my CFS symptoms came back with a vengeance)You would think it would be out of my system by now. But itching is also a symptom of too much B12 and I suppose that could take awhile to clear. I am at my wits end and really don't know what to do.
  10. alwayshopeful

    alwayshopeful

    Messages:
    74
    Likes:
    32
    How can I get excess B12 out of my system?
  11. alwayshopeful

    alwayshopeful

    Messages:
    74
    Likes:
    32
    Rich, if you are on here, can you shed any light on this?
  12. richvank

    richvank Senior Member

    Messages:
    2,717
    Likes:
    747
    Hi, always.

    If it's really 10 mg per 1 ml, and you were injecting 10 ml twice a week, that would amount to 200 mg per week. That's a lot of B12! By comparison, the simplified methylation protocol that I have suggested (at 2 mg per day) would total to 14 mg per week.

    I don't know if the B12 is causing the itching, but if so, as you noted, it will take some time to clear. The half-life of excess B12 that is bound to haptocorrin in the blood is about a week. It is absorbed by the liver, and the excess is excreted in the bile, which passes into the gut, and most will then pass into the stools.

    Best regards,

    Rich
    merylg and justy like this.
  13. Lynn_M

    Lynn_M Senior Member

    Messages:
    133
    Likes:
    38
    Western Nebraska
    Niacin is supposed to help with overmethylation, because it uses up methyls as it gets metabolized.

See more popular forum discussions.

Share This Page